Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at May 26, 2021, 3:08 PM EDT for Venango County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 3:08 PM EDT (19:08 UTC)
- Expired
- May 26, 2021, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Pittsburgh, PA
County Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
057 WWUS81 KPBZ 261908 SPSPBZ Special Weather Statement National Weather Service Pittsburgh PA 308 PM EDT Wed May 26 2021 PAZ007-008-015-261945- Clarion-Venango-Mercer- 308 PM EDT Wed May 26 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EAST CENTRAL MERCER...CENTRAL VENANGO AND NORTHWESTERN CLARION COUNTIES... At 308 PM EDT, a strong thunderstorm was located 10 miles southwest of Franklin, moving east at 40 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Oil City... Franklin... Sugarcreek... Hasson Heights... Seneca... Polk... Sandy Lake... Rouseville... Kennerdell... Woodland Heights... Utica... New Lebanon... This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4121 8008 4142 8008 4152 7955 4126 7948 TIME...MOT...LOC 1908Z 257DEG 34KT 4132 8002 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at May 26, 1:31 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 26, 1:31 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 131 PM EDT Wed May 26 2021 .SYNOPSIS... Showers and thunderstorms are expected today and this evening with the approach and passage of a cold front. High pressure returns dry weather Thursday before low pressure spreads rain across the region Friday. && .NEAR TERM /THROUGH TONIGHT/... Ahead of a approaching cold front, destabilization is well underway with CAPE values peaking around 1500 to 2000 J/KG this afternoon. Thus, have begun to see some developing cells across the area. A small bit of a cap seems to be in play over eastern and southeastern OH though the afternoon. Cell development will persist through the afternoon with increased instability and likely damaging wind potential. Will see this persist and intensify as the proggedtiming of deep convection being 17Z through 22Z. Thus a Severe Thunderstorm Watch has been issued. The activity will wane and weaken by 00Z. Ongoing showers and thunderstorms, and the severe weather potential, should diminish from W-E through this evening as the shortwave exits. Some convergence along the lingering cold front could still result in a couple of showers as the front completes its passage through late evening. Dry conditions and temps dropping into the 50s overnight are expected. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Building high pressure should return dry weather and seasonable temperatures to the region through Thursday as it tracks across the Great Lakes region. A deepening trough is expected to advance from the Upper Midwest Thursday night and Friday, as a sfc low develops and tracks across the Upper OH Valley region in response. Rain should overspread the region later Thursday night and Friday with increasing shortwave and jet supported ascent, moist advection. Plenty of moisture in place but instability remains in question. Will keep the threat of thunder in the forecast with more forcing expected to assist. The rain should continue through part of Friday night as the low tracks east, though rain will remain possible as the lingering upper trough approaches. Total QPF is expected to range from 0.75 to around 1.5 inches through the period. A few stronger cells could make for a few issues in some of the poor drainage urban areas. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Scattered showers and cool temperatures are expected Saturday/Saturday night as the upper trough crosses the Great Lakes and Ohio Valley regions. Persistent showers will continue into Saturday with a closed low aloft tracking across the OH Valley and into the Middle Atlantic states. Blocking pattern in place off the east coast along with a persistent trough in place across the region will keep showers in place through much of the day on Saturday. Mid level ridging will rebuild by Sunday keeping dry weather in place into the middle of next week. In addition, temperatures will rebound and modify from southerly flow into next week. By next week, expect high temps right around normal. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... Approaching cdfnt wl deteriorate conditions in widespread shra and tsra into this evening. Included a 3-4 hr window for tstms in the TAFs. MVFR cigs are expected after the shra/tstms wane this eve with diminishing instability and exiting shortwave support. A return to VFR is expected later tonight as high pressure begins to build in. .Outlook... Restrictions are likely again Friday and Saturday, with crossing low pres. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, May 26, 1:39 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 139 PM EDT Wed May 26 2021 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509>514-271745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 139 PM EDT Wed May 26 2021 ...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 26, 12:14 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1214 PM EDT Wed May 26 2021
PAZ023-073-074-261645-
Westmoreland Ridges-Westmoreland-Indiana-
1214 PM EDT Wed May 26 2021
...A LINE OF STRONG THUNDERSTORMS ARE CAPABLE OF PRODUCING GUSTY
WIND WILL AFFECT SOUTHERN INDIANA AND EAST CENTRAL WESTMORELAND
COUNTIES...
At 1213 PM EDT, a strong thunderstorm was located near Blairsville,
or 9 miles southwest of Homer City, moving east at 40 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Latrobe... Homer City...
McChesneytown-Loyalhanna... Blairsville...
Derry... Lawson Heights...
Black Lick... New Florence...
New Alexandria... Seward...
Bolivar... Armagh...
LAT...LON 4039 7898 4032 7904 4028 7906 4029 7948
4059 7937 4058 7887
TIME...MOT...LOC 1613Z 274DEG 49KT 4046 7931Special weather statement, May 26, 12:34 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1234 PM EDT Wed May 26 2021
PAZ073-074-076-261700-
Fayette Ridges-Westmoreland Ridges-Westmoreland-
1234 PM EDT Wed May 26 2021
...A LINE OF STRONG THUNDERSTORMS ARE CAPABLE OF PRODUCING SMALL
HAIL AND GUSTY WIND WILL AFFECT SOUTHEASTERN WESTMORELAND AND
NORTHEASTERN FAYETTE COUNTIES...
At 1234 PM EDT, a strong thunderstorm was located near Ligonier, or 8
miles southeast of Latrobe, moving east at 40 mph.
Wind gusts up to 45 mph and small hail are possible with this storm.
Locations impacted include...
Latrobe... McChesneytown-Loyalhanna...
Lawson Heights... Ligonier...
Youngstown... Laurel Mountain...
Donegal... Champion...
Acme... Jones Mills...
Loyalhanna Gorge... Laurel Mountain State Park...
This includes Pennsylvania Turnpike between mile markers 85 and 99.
LAT...LON 4023 7910 4020 7911 4020 7913 4018 7913
4018 7914 4016 7914 4016 7916 4012 7917
4011 7918 4012 7921 4010 7923 4009 7926
4005 7928 4006 7953 4031 7937 4031 7904
TIME...MOT...LOC 1634Z 274DEG 48KT 4022 7928Local storm report, May 26, 1:32 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
132 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 1 SE LANES MILLS 41.21N 78.77W
05/26/2021 E0.75 INCH JEFFERSON PA PUBLIC
&&
EVENT NUMBER PBZ2101570
KRAMARLocal storm report, May 26, 1:43 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
143 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL MCMINNS SUMMIT 41.21N 78.77W
05/26/2021 E1.00 INCH JEFFERSON PA PUBLIC
0119 PM HAIL MCMINNS SUMMIT 41.20N 78.77W
05/26/2021 E0.88 INCH JEFFERSON PA PUBLIC
&&
EVENT NUMBER PBZ2101571
EVENT NUMBER PBZ2101572
KRAMARLocal storm report, May 26, 2:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
257 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG FARRELL 41.21N 80.50W
05/26/2021 MERCER PA 911 CALL CENTER
TREE AND WIRES DOWN.
&&
EVENT NUMBER PBZ2101573
SKHSpecial weather statement, May 26, 3:08 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 308 PM EDT Wed May 26 2021 PAZ007-008-015-261945- Clarion-Venango-Mercer- 308 PM EDT Wed May 26 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EAST CENTRAL MERCER...CENTRAL VENANGO AND NORTHWESTERN CLARION COUNTIES... At 308 PM EDT, a strong thunderstorm was located 10 miles southwest of Franklin, moving east at 40 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Oil City... Franklin... Sugarcreek... Hasson Heights... Seneca... Polk... Sandy Lake... Rouseville... Kennerdell... Woodland Heights... Utica... New Lebanon... This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4121 8008 4142 8008 4152 7955 4126 7948 TIME...MOT...LOC 1908Z 257DEG 34KT 4132 8002
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:55 AM EDT | Special Weather Statement | PBZ | Westmoreland | 35 min |
| May 26, 12:14 PM EDT | Special Weather Statement | PBZ | Westmoreland | 31 min |
| May 26, 12:34 PM EDT | Special Weather Statement | PBZ | Westmoreland | 26 min |
| May 26, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 17 min |
| May 26, 2:24 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 51 min |
| May 26, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Westmoreland | 26 min |
| May 26, 4:23 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 22 min |
| May 26, 5:00 PM EDT | Special Weather Statement | PBZ | Greene | 30 min |
| May 26, 5:19 PM EDT | Special Weather Statement | PBZ | Allegheny | 26 min |
| May 26, 6:06 PM EDT | Special Weather Statement | PBZ | Indiana, Westmoreland | 24 min |
| May 26, 6:17 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 12 min |
| May 26, 3:21 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 27 min |
| May 26, 3:58 PM EDT | Special Weather Statement | PBZ | Harrison | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.